Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes FSH deficiency?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13244 Questions

default
Posted on Tue, 19 Aug 2014 in Infertility Problem
Question: I am a male person I have been married for eight years and my age is 35 now with no kids I have made several tests semen analysis and It was normal and hormones like testosterone and fsh and lh and prolactin and all of those tests was normal except fsh was .9 point nine ...the doctor prescribe a fsh injection for me every week for four weeks and by the way I have used a medication named salofulk 500 for a whole year .... My question what is the reason for fsh deficiency , Is it ok to take those injections and mostly the fsh will go down after stopping taking injections ?? thank you Dr.
doctor
Answered by Dr. Rakhi Tayal 24 minutes later
Brief Answer:
Details below.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
FSH is responsible for the formation of sperms in males. A decrease in FSH levels causes difficulty in conception. FSH injections is the only treatment to replace the hormone deficient in the body. After the treatment the sperm count increases and the sperms are healthier thus increasing the chances of conception.
The cause of deficiency is not known. It can be genetic or decreased activity of the testes.
Once you stop taking the injections the levels can again fall. This you will have to monitor after every 4-6 months till your wife conceives.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 20 minutes later
Doctor : have you take a look on my tests results that I have sent through a link in my previous question ? If that has been done : What do you think about my all results are they normal or should I do more tests.
Second question : Is there a chance that the reason of deficiency of fsh could be my medication salufulk 500 taken for ulcerative colitis ?
Thank you
doctor
Answered by Dr. Rakhi Tayal 47 minutes later
Brief Answer:
Not due to Salofalk.

Detailed Answer:
Hello.
Thanks for writing again.
There is no link provided in this query. I cannot see your previous query. You can upload the reports in the box provided on the right hand side of the query box.
Salofalk is not likely to cause such a hormonal disturbance.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 3 hours later
These are my results , I hope you doctor give me your opinion about them ( are they normal ? ) ( should I do further tests or not ?) ( should I take fsh injection or not ?)
thank you very much again...
doctor
Answered by Dr. Rakhi Tayal 53 minutes later
Brief Answer:
Injections needed.

Detailed Answer:
Hello.
Normal levels of FSH are - Adult: 1.5 - 12.4 mIU/ml. The levels at 0.9 are low and need treatment. Do take the injections as prescribed by your doctor.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Prolactin

doctor1 MD

Hello, Dr Shehzad Topiwala! My name is Daniel, and I am seeking your professional advice and expertice. I am 21 years old, male, good health, fit, no smoking or excessive alcohol. I am experiencing low testosterone symptoms such as: no sex drive, ED, depressed mood, etc. My sex life is almost non-existent. I am 21 years old, and should not be dealing with problems like these. The blood work done with my doctor, all came back within the normal range, and my doctor tells me everything is like it should be, yet I don’t feel like it is. I have gotten a copy of my results and did some research online. Aberrantly my T-levels at 14,5 nmol/L (around 350-400 converted to ng/dl), are in the same range as an average 80 year old… My testosterone levels are not god for a guy my age, and far from optimal. So I went back to my doctor, but now she tells me my symptoms are caused by depression. I admit feeling depressed, but that is a result of my problems, depression is not causing them. And then she continued to prescribe me some Viagra… I am confident in saying that the symptoms I am experiencing are hormone/testosterone related, not psychological. My testosterone levels are low, but not low enough to get treatment, and thereby no chance to get sent of to an expert on the subject. So I am glad I found your internet service. What am I supposed to do? I cannot live like this, life feels so empty at the moment, and I don’t feel youthful at all… Some of my friends tells me that they can masturbate/have sex 3-4 times a day. Me, I need a two-day recharge time after just one “session”. Below are my results, please take a look at them, what do you think? Free T4      18.9 pmol/L 11.0 - 22.0 FSH 3.9 IE/L 1.0 – 12.0 Cortisol 577 nmol/L LH      9.7 IE/L      1.0 – 10.0 Prolactin 156 mIE/L      100 – 400 SHBG      18 nmol/L      15 – 85 Testosterone 14.5 nmol/L 9.0 – 35.0 TSH      0.66 mIE/L      0.30 – 4.2 Estradiol 0.09 nmol/L 00 – 0.16 Free Testosterone 7.1      3.0 – 14.7 I was hoping your profession on this subject could cast some light on my situation. Do you see anything out of the ordinary when looking at my blood test results? I am noticing elevated LH levels, along with the low testosterone, does this mean there could be something wrong with my testicles/leydig cells ? One guy told me that my pituary maby needed a kickstart. And that my T-levels would increase with the use of a drug like arimidex or clomid. To my understanding, these drugs work by increasing the LH levels, thus increasing testosterone. If my leydig cells where not responding well, trying this would be pointless? If possible, I would ask for a detailed response. Thank you in advance. Best regards Daniel

doctor1 MD

I had a complete hysterectomy about 3 years ago and have never seemed to recover/feel like my old self ever since. I took whatever hormone that my doctor prescribed (orally) for about 3-6 months. It made me gain about 20lbs. I switched to the Vivelle dot patch .075 and lost the weight, but have battled all the symptoms associated with low estrogen especially depression and cognitive/memory issues. I ve been through the wringer so to speak over the last two years. I had my hormone levels tested. I had high DHEA and prolactin levels. They put me on cabergoline (0.5 mg 2x a week). I am also taking Effexor (150 mg). It s helped a little but I still am not myself. Could this patch just not be strong enough or what? I m so sorry. I did not realize there was a charge for this! Please disregard.

doctor1 MD

I had a baby 7 weeks ago and have had an extremely itchy rash all over my body since week 3. I'm told it's caused by the hormone prolactin. Any diet changes recommended or how can it be treated? I have been using an anti-itch cream to aide w/ the itching, and I've taken Zyrtec for the last week, but it isn't helping. Suggestions?

doctor1 MD

Hi! I just married ( 2months)my penis suddenly lose at the time of sex. after consulting with Dr. he advice ti take 1) Polljuven-1 month 2) Nexital-15days & Lique-1 month. Also before sex teb: Pauactor . My Prolactin result 15.7ng/ml & Tetosterone is 4.0 ng/ml . already 20days gone noo much result. Please advice is the treatment ok? Any advice form u. Appreciate your kind advice

doctor1 MD

I had a zit in my left nipple. I squeezed it and puss came out. I never knew you could get a zit in your nipple?!?! Is that ok?

doctor1 MD

Hi Sir, I hope you remember me ! My father got pituatory macrodenema surgery 3 and half years back. Its because of prolactin production and the surgery went well. he lost vision in one eye before the surgery only due to pressure because of the...

doctor1 MD

Hi,my periods are delayed for 2 months. I took a bhcg on 2nd Nov and 15th Nov, it is negative. TVs shows pcos , I took primolut from 5th till 10th of Nov, twice in a day. No periods. Insulin , tsh normal , no prolactin